Computational & Applied Mathematics
On-line version ISSN 1807-0302
GOMES-RUGGIERO, Márcia A.; SACHINE, Mael and SANTOS, Sandra A.. Solving the dual subproblem of the Method of Moving Asymptotes using a trust-region scheme. Comput. Appl. Math. [online]. 2011, vol.30, n.1, pp.151-170. ISSN 1807-0302. http://dx.doi.org/10.1590/S1807-03022011000100008.
An alternative strategy to solve the subproblems of the Method of Moving Asymptotes (MMA) is presented, based on a trust-region scheme applied to the dual of the MMA subproblem. At each iteration, the objective function of the dual problem is approximated by a regularized spectral model. A globally convergent modification to the MMA is also suggested, in which the conservative condition is relaxed by means of a summable controlled forcing sequence. Another modification to the MMA previously proposed by the authors [Optim. Methods Softw., 25 (2010), pp. 883-893] is recalled to be used in the numerical tests. This modification is based on the spectral parameter for updating the MMA models, so as to improve their quality. The performed numerical experiments confirm the efficiency of the indicated modifications, especially when jointly combined.
Keywords : nonlinear programming; Method of Moving Asymptotes; spectral parameter; global convergence; dual problem.